I wish I had never been placed on it adjunctively for depression/anxiety. I was first embarrassed because it is classified as an antipsychotic. I was on the lowest dose for a few months. I gain about 15 pounds. I haven't been able to return to my pre-abilify weight. So frustrating.
I've been on Abilify for about a year and a half now. It has been the best AAP for me as far as mood stability and help with bipolar depression goes. But I have this nagging suspicion that it has really screwed up my cholesterol... Before I went on it, my cholesterol was fine, but not long thereafter, my cholesterol was a little messed up... I started it in August of 2017 and by October of 2017, my cholesterol was as follows:
Total cholesterol: 187 mg/dL (10-199 mg/dL) HDL-C: 10 mg/dL (30-72 mg/dL) LDL-C: 129 mg/dL (0-128 mg/dL) Triglycerides: 220 mg/dL (40-160 mg/dL) vLDL-C: 44 mg/dL (5-40 mg/dL) Chol/HDL ratio: 18.70 (0.00-5.00) It wasn't terrible, I guess, as they didn't put me on a statin at the time. They just said "lose weight and diet," which I was already doing both of at the time. I just made it a point to do it more. I went to the gym and exercised, but I eventually fell out of doing that.
Fast forward to last month, I had my testosterone checked because of various reasons (mostly depression, inability to lose weight, what appears to be gynecomastia), and while my testosterone is okay (which it has been low and they've said it's okay before... I have yet to get a copy of the blood test results), they said that my LDL cholesterol was "very high" and my HDL cholesterol was "very low" (I assume it hasn't budged from 10...) and that my doctor wanted to put me on Lipitor 20 mg.
So he called it in and I started taking it, hoping it will make a difference. I plan on getting a copy of my blood test results, like I said, and I do plan on going back to the gym. I don't know what I've been doing wrong, or if it's the Abilify. I'm eating right, or so I think I am...
Has anyone had problems with dyslipidemia from Abilify? It's supposed to be metabolically friendly!
I will make this as to the point as possible. First time ever posting on blogs, Hoping this place can aid decisions along with psychiatrist.
I was diagnosed with Depression, Anxiety, and Adhd at age 14. (22yo now) My depression has gone from moderate to bad, to severe over the years. This is not the suicidal, crying every night type of depression. This is a (Complete Lack of motivation, energy, drive, initiation,) type of depression. I oversleep and when i wake up, my life is just grey, and uninteresting. Doing anything takes sooooo much fuckin effort. I litterally cannot hold a job, or do any simple tasks. Life is Overwhelming.
Past medications include, Zoloft, Wellbutrin, cymbalta, remeron, strattera, are the main ones, with little to no benefit, however strattera had the biggest impact on my energy, depression, and motivation. The issue with strattera is that the burst of motivation did not last long. An increase of Strattera equalled 3 weeks of Motivation Boost, followed by nothing (as if i never took the medication.)
Had a genetic test done that shows i might react better to SNRI's rather than SSRI's. Because of my report of Strattera, my doc now Prescribed Fetzima (Works more on norepinephrine neurotransmitter). I might have Treatment Resistant Depression so he augmented Fetzima with Abilify (2mg), in hopes of them enhancing Each other. 3 months on fetzima, (now max dose of 120mg) i noticed very Minor changes. Which could indicate my TRD.
Well i Indicated my depression has not improved much so he increased abilify to 4mg. Second day on 4mg and i feel as though its making my Energy and Depression Worse. I really want to stop taking abilify, however i might take it a couple more days to test it out.
Here is my Main Question.
Are there any atypical antipsychotics that do not cause any sedation, or one that causes the least amount of sedation compared to others?
That is basically my only question actually. Feel free to chime in on how Fetzima has worked out for you, and if you have TRD, and have found the right combo that helps you.
Thank You Guys!
Hey there! I've been having a very difficult week. I've been on lexapro and klonopin for depression and anxiety for 3 years and the lexapro has plateaued in the last year or so, so my pdoc decided to put me on Abilify about a week ago and it has SUCKED. I'm not feeling any of the positive effects of the meds yet, which I understand because sometimes it takes a while. BUT i have been feeling a whole bunch of negatives. Theres a general brain slowness, like forming sentences and thoughts takes much longer than usual, like if my train of thought were a real train, there is now a huge parachute on the back slowing it down.
The WORST side effect so far has been the derealization. I'm familiar with it as it is a side effect of my anxiety. I can't tell if it is a direct effect of the abilify or if the meds are causing more anxiety which is then causing derealization. The thing is, I haven't been feeling much more anxious than usual recently. It's like the derealization comes over me first and then the anxiety follows.
Has anyone experienced this on Abilify? If so, did it go away eventually? Did you switch meds? Nothing seems real and I'm getting very very tired of it.
I started Abilify 2mg on Monday to try as an adjunct treatment to Wellbutrin XL 450mg. Since Monday night, I have had a headache that has not stopped, although it seems to be at it's worst maybe 6-10 hours after I've taken my meds.
It only occurred to me today that my headache might be a side effect of Abilify and I wanted to hear if anyone had similar experiences or not, and if you did if it cleared up or not
Edit to add: I've also been experiencing intense nausea, with fits of gagging and retching and I did throw up a little on Tuesday night, and a complete lack of appetite as well the last few days.